MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Failure to Back-Up (1047)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On august 6, 2024, the lay user/patient contacted lifescan (lfs) united states, alleging a meter memory issue with her onetouch verio flex meter.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the medical surveillance specialist after reviewing the call recording.The patient reported that she became aware of the alleged meter issue 2 weeks prior to contacting lfs.The patient reported that the results between (b)(6) 2024, and (b)(6) 2024, had been erased from the meter.The patient stated that she manages her diabetes with novolog insulin (before meals on a sliding scale based on blood glucose readings) and lantus insulin (set dose morning and night) and tests her blood glucose 4 times a day.The patient denied making any changes to her usual diabetes management regimen due to the alleged issue.The patient denied developing any symptoms as a result of the alleged issue, however reported being taken to the emergency room by her son on (b)(6) 2024, due to elevated readings.The patient stated she was treated with doses of novolog and lantus insulin according to their protocol to bring the numbers down and 1 dose of iv antibiotic.The patient claimed she was discharged from the hospital when she received a fasting blood glucose result of below 200 mg/dl.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time and there was no indication of misuse of the device.The cca walked the patient through resolving the issue, however the alleged issue could not be resolved.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute high blood glucose excursion after the alleged issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20005423
Report Number3008382007-2024-00040
Device Sequence Number4343515
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown